MAUDE Adverse Event Report: NOVATE MEDICAL SENTRY IVC FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

NOVATE MEDICAL SENTRY IVC FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number NM60-16-28
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616); Difficult to Open or Close (2921)
Health Effect - Clinical Codes Perforation of Vessels (2135); No Code Available (3191)
Date of Event 07/09/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient was implanted with a sentry ivc filter for dvt through the right common femoral vein.A venogram was performed prior to placement.The device was deployed in the ivc, infra renal and the distal portion of the filter did not open as expected.The next day a cta was performed and revealed that the distal part of the filter was outside of the ivc.The patient is stable and the physician is planning possible intervention.It was further reported that this event was a result of use error and not device failure.The physician did not use a guidewire while advancing the sheath 3cm forward right before the filter was deployed.The movement of the sheath resulted in perforation of the ivc.Venogram imaging shows the top crown was constrained due to being extravascular.The patient was treated at a different institution where the filter was successfully explanted.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Angiographical images provided by the customer revealed that the device had perforated the vessel constraining the distal crown of the filter.The user advanced the sheath for repositioning without the support of a guidewire before deploying the filter.Per the ifu "reinsert the dilator and guidewire into the introducer sheath for any advancement or repositioning of the introducer to avoid kinking.Remove the dilator and guidewire following repositioning." there is no evidence that the device failed to meet specifications.
 
Event or Problem Description

Brand Name
SENTRY IVC FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
NOVATE MEDICAL
block 11 galway technology prk
parkmore
galway H91 V E0H
EI  H91 VE0H
MDR Report Key10382129
Report Number2134265-2020-10734
Device Sequence Number2186173
Product Code DTK
UDI-Device Identifier05391529380069
UDI-Public05391529380069
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K181202
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/24/2020
Device Model NumberNM60-16-28
Device Catalogue NumberNM60-16-28
Device Lot Number0000003657
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR